MAUDE Adverse Event Report: STRYKER GMBH PROXIMAL LATERAL HUMERUS PLATE AXSOS 3 FOR RIGHT HUMERUS 8 HOLE / L151MM; PLATE, FIXATION, BONE

STRYKER GMBH PROXIMAL LATERAL HUMERUS PLATE AXSOS 3 FOR RIGHT HUMERUS 8 HOLE / L151MM; PLATE, FIXATION, BONE
Catalog Number 627238S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 03/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
Revision of implant - due to stem positioning post peri prosthetic fracture - previous plate was removed and the stem was removed and replaced with a longer one.Revision date: (b)(6) 2025.
 
Additional Manufacturer Narrative
Correction - please refer d1 product long description, d2a common device name, d3 manufacturer entity, d4 cat & lot, g1 manufacturing site, fda registration - sel (8031020) the received x-ray was reviewed and the reported periprosthetic fracture of the proximal humerus can be confirmed.A device inspection was not possible since the affected device was not returned, therefore no further evaluation was possible.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Since an x-ray was provided, the opinion of a medical expert was sought and stated as follows- the image confirms the varus malalignment and periprosthetic fracture of the proximal humerus due to foregoing events (of which there are no details available).The proximal humerus is deformed into varus (angulated in a medial direction).All implant components are intact, and there are no signs of joint instability.Since there are no earlier-in-time images to compare with, the events leading to this current situation cannot be assessed.In case of a revision procedure a medical opinion aiming to determine the root cause of the failure is part of the internal investigation process.Sufficient (radiological and clinical) information must be provided to enable a meaningful clinical assessment and to identify possible causes of failure.In cases where no such information is available, this assessment is limited.No conclusive statement can be provided, because key clinical information (e.G.Clinical status, exact symptoms and range of motion of the patient, assessment of the treating physician) is missing.Due to these limitations, i am unable to provide statements about the patient, the procedure, and/or the device in relation to cause of the failure.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.In general it can be stated that peri-prosthetic fractures are not indicated for the axsos 3 proximal lateral humerus plates and that the reported plate/stem combination can be considered as off-label use for the axsos 3 proximal lateral humerus plate system.However, in retrospective it cannot be defined what role the combination of the devices did finally play.Per axsos 3 implants instruction for use (v15300 rev.Ab, 09-2023) are the indications- the axsos 3 proximal lateral humerus plates are indicated for diaphyseal, metaphyseal, epiphyseal, extra- and intra-articular fractures; non-unions; malunions and osteotomies in the proximal humerus.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
PROXIMAL LATERAL HUMERUS PLATE AXSOS 3 FOR RIGHT HUMERUS 8 HOLE / L151MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21812382
Report Number3000931034-2025-00185
Device Sequence Number7307027
Product Code HRS
UDI-Device Identifier07613327091335
UDI-Public(01)07613327091335(17)240731(10)D39852
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K200398
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/31/2024
Device Catalogue Number627238S
Device Lot NumberD39852
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer05/28/2025
Initial Report FDA Received Date04/10/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale